Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 55, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 20, 2011, 10:10 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 10:10 PM EDT (02:10 UTC)
- Expired
- Oct 21, 2011, 3:32 PM EDT
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
602 WHUS73 KIWX 210210 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 PM EDT THU OCT 20 2011 LMZ043-046-211015- /O.CAN.KIWX.GL.W.0031.000000T0000Z-111021T0600Z/ /O.NEW.KIWX.SC.Y.0055.111021T0210Z-111021T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1010 PM EDT THU OCT 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS. * WAVES: 10 TO 14 FEET OVERNIGHT...DIMINISHING SLOWLY THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
120 WHUS73 KIWX 210843 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 AM EDT FRI OCT 21 2011 LMZ043-046-211645- /O.CON.KIWX.SC.Y.0055.000000T0000Z-111021T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 443 AM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS: NORTHWEST WINDS 15 TO 20 KNOTS...WITH GUSTS TO 25 KNOTS. * WAVES: 6 TO 10 FEET...SUBSIDING TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
917 WHUS73 KIWX 211932 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 332 PM EDT FRI OCT 21 2011 LMZ043-046-212045- /O.CAN.KIWX.SC.Y.0055.000000T0000Z-111021T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 332 PM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 8:05 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 20, 8:05 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 805 PM EDT THU OCT 20 2011 .UPDATE... THE COMBINATION OF SYNOPTIC FORCING WITH A WEAK EMBEDDED SHORT WAVE PROGRESSING THROUGH THE BACK SIDE OF THE EXITING UPPER LEVEL SYSTEM...AND LAKE EFFECT/LAKE ENHANCEMENT HAS RESULTED IN SHOWERS PERSISTING ACROSS APPROX NERN TWO THIRDS OF THE FORECAST AREA THIS EVENING. LAKE EFFECT PARAMETERS RATHER MEAGER AND UNIMPRESSIVE WITH LAKE/850 HPA DELTA TEMPS ON THE ORDER OF 15 DEGREES WITH A FAIRLY SHALLOW BASED INVERSION AND LAKE INDUCED EQUILIBRIUM LEVELS OF 5-6K FT. OVER THE NEXT FEW HOURS...FORCING SHOULD WANE WITH THE AFOREMENTIONED SYNOPTIC SHORT WAVE SLIDING SOUTHEAST ACROSS NORTHERN INDIANA...AND WOULD SUSPECT SHOULD SEE A MORE RAPID DETERIORATION TO THE RAIN ONCE THIS FORCING EXITS GIVEN THESE MARGINAL LAKE EFFECT PARAMETERS. ONLY TWEAKS MADE TO THE EVENING UPDATE WERE TO EXTEND HIGHER POPS A BIT LONGER INTO THE EARLY EVENING AND TO CANCEL THE LAKESHORE FLOOD ADVISORY. ALL OTHER FORECAST PARAMETERS ARE IN GOOD SHAPE AND NO SIGNIFICANT CHANGES WERE MADE. .AVIATION... 00Z TAFS...MAIN AVIATION CONCERNS WILL BE LINGERING RAIN SHOWERS AND CIG TRENDS OVERNIGHT. THE COMBINATION OF WEAK EMBEDDED SHORT WAVES PROGRESSING THROUGH THE BACK SIDE OF THE DEPARTING UPPER LEVEL LOW AND LAKE ENHANCEMENT HAS LED TO A FAIRLY EXTENSIVE AREA OF RAIN SHOWERS PERSISTING THIS EVENING FROM SOUTHWEST LOWER MICHIGAN INTO NORTHEAST INDIANA. WATER VAPOR/RUC INSPECTION SUGGESTS THE STRONGEST OF THESE SHORT WAVES SHOULD ROUND THE BASE OF THE UPPER TROUGH AND DEPART THE AREA DURING THE MID AND LATE EVENING HOURS. AFTER THIS VORT PASSES...CONTINUATION OF PRECIP CHANCES WILL HINGE MAINLY ON LAKE EFFECT/ENHANCEMENT. INVERSION HEIGHTS ARE RELATIVELY LOW AND RUC FCST SOUNDINGS STILL INDICATE DRYING LOW LEVELS ABOVE THIS INVERSION LATE THIS EVENING. THUS...EXPECTING RAINFALL TO WANE LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS AND TIMING FROM PREVIOUS TAF STILL LOOKS REASONABLE. MID RANGE MVFR CIGS IN THE 1500 TO 2500 FT RANGE ARE EXPECTED FOR MUCH OF THE NIGHT BEFORE BECOMING VFR TOWARD MORNING AS DRIER LOW LEVEL AIR ADVECTS INTO THE AREA. PERHAPS SOME CONVECTIVE ENHANCEMENT TO THE WINDS EARLY THIS EVENING...BUT OVERALL TREND SHOULD BE FOR GUSTS TO DROP OFF FOR THE OVERNIGHT HOURS WITH WEST WINDS OF 10 TO 15 KNOTS CONTINUING. FRIDAY SETTING UP AS A QUIET DAY WITH VFR CONDITIONS AND A CONTINUATION OF WEST WINDS IN THE 10 TO 15 KNOT RANGE AS A SFC RIDGE AXIS BUILDS INTO THE AREA. && .PREV DISCUSSION... /ISSUED 351 PM EDT THU OCT 20 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT KIWX RADAR SHOWING PRECIP FINALLY DIMINISHING AS SFC AND UPPER LOW HAVE MOVED OFF TO THE EASTERN GREAT LAKES THIS AFTERNOON. GRADUALLY IMPROVING CONDITIONS THROUGH THE SHORT TERM AS SFC HIGH PRESSURE WILL BUILD INTO THE REGION. POTENTIAL FOR BRIEF LAKE EFFECT SHOWERS IN THE WAKE OF THIS SYSTEM OVERNIGHT DESPITE MARGINAL DELTA T...WILL STILL HAVE GOOD NW FETCH AND 5KFT INVERSION HEIGHTS AND PLENTY OF ADDL SYNOPTIC MOISTURE TO WORK WITH. SFC RIDGE AXIS SHIFTS EASTWARD TOWARD THE AREA ON FRIDAY LEADING TO GRADUAL CLEARING SKIES. RIDGE AXIS OVERHEAD FRIDAY NIGHT WILL PROVIDE IDEAL RADIATIONAL COOLING AND EXPECT TEMPS TO DROP DOWN INTO THE MID 30S BRINGING PATCHY FROST TO MUCH OF THE CWA.&& LONG TERM...SATURDAY THROUGH THURSDAY ACTIVE NEARLY ZONAL NE PACIFIC/NW CONUS FLOW CAN BE EXPECTED EARLY IN THE PERIOD...WITH SEVERAL LOWER AMPLITUDE MID LVL IMPULSES PROGGED TO TRACK EWD INTO THE MIDWEST/GREAT LAKES...INTO A MEAN EASTERN CONUS UPPER TROUGH. A MOISTURE STARVED LEAD SHORTWAVE WILL TRACK THROUGH THE GREAT LAKES ON SATURDAY PROVIDING THE FA WITH NOTHING MORE THAN A FEW HIGH CLOUDS AND POSSIBLY SOME HIGH BASED DIURNAL CU. A 130KT PLUS EASTERN PACIFIC UPPER JET WILL MAKE ITS WAY INLAND TOWARDS THE NRN PLAINS BY SUNDAY...SUPPORTING DOWNSTREAM TROUGHING/HEIGHT FALLS. 12Z MODELS HAVE REMAINED RELATIVELY CONSISTENT IN HIGHLIGHTING THE SUNDAY AFTN/EVE PERIOD FOR THE BEST CHANCE FOR A LIGHT/MEASURABLE RAIN AS THE ASSOCIATED SHORTWAVE TROUGH AND WEAK THETA-E ADV TRANSLATES THROUGH THE GREAT LAKES. STRONG FORCING BYPASSING TO THE NORTH / PER GFS/ECMWF Q-VECTOR AND DYNAMIC TROPOPAUSE ANALYSIS / COMBINED WITH LIMITED MOISTURE RETURN (DRY SFC-7H LAYER) SUPPORTS ONLY LOWER CHC POPS ATTM. TRAILING CDFNT LOOKS TO SINK SOUTH/EAST OF THE FA BY MONDAY WITH LARGE SCALE SUBSIDENCE/DRYING EXPECTED BEHIND SUNDAY'S SHORTWAVE. 12Z GUIDANCE CAME INTO A LITTLE BETTER AGREEMENT WITH TIMING/AMPLITUDE OF THE NEXT AMPLIFYING/SHARPENING UPPER TROUGH TO DIG INTO THE CENTRAL CONUS BY THE MIDDLE OF NEXT WEEK. THE OPERATIONAL GFS CAME IN SLOWER AND MORE SIMILAR TO THE GEFS AND ECMWF. AS A RESULT FAVORED A MODEL BLEND FOR TEMPS/POPS/ETC...RESULTING IN A CONTINUATION OF MID CHC POPS TUESDAY INTO WEDNESDAY GIVEN THE PROGGED WAA REGIME WITH A BAROCLINIC ZONE SINKING SEWD DURING THIS TIME. POSITIVE PV ANOMALY DIGGING THROUGH BASE OF THIS TROUGH COULD TRIGGER CYCLOGENESIS AND A DECENT MID LAT CYCLONE SOMETIME BY THE MIDDLE TO LATER PART OF NEXT WEEK WHICH COULD OFFER UP ANOTHER OPPORTUNITY FOR HEAVY RAINFALL AND POSSIBLY A FEW THUNDERSTORMS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 2 AM EDT FRIDAY FOR LMZ043-046. && SHORT TERM...LOGSDON LONG TERM...STEINWEDEL UPDATE...MARSILI AVIATION...MARSILI
Hazardous weather outlook, Oct 20, 5:38 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 PM EDT THU OCT 20 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-212145- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 538 PM EDT THU OCT 20 2011 /438 PM CDT THU OCT 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT RAIN WILL GRADUALLY TAPER OFF LATE THIS EVENING AND OVERNIGHT. SOME ONGOING MINOR FLOODING IS POSSIBLE TONIGHT...ESPECIALLY WHERE DRAINS ARE CLOGGED FROM FALLEN LEAVES AND ALONG TYPICAL LOW LEVEL LYING AREAS EASILY PRONE TO FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST IS EXPECTED LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-212145- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 538 PM EDT THU OCT 20 2011 /438 PM CDT THU OCT 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT GUSTS UP TO 35 TO 40 KNOT GALES WILL REMAIN POSSIBLE THROUGH THIS EVENING FOR SOUTHERN LAKE MICHIGAN BEFORE DIMINISHING OVERNIGHT. A GALE WARNING REMAINS IN EFFECT FOR THE NEARSHORE WATERS. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL THEN PERSIST THROUGH THE REMAINDER OF THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES WILL GRADUALLY DIMINISH FRIDAY BUT CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY TO CONTINUE THROUGH AT LEAST THROUGH EARLY FRIDAY EVENING. PATCHY FROST IS POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Oct 20, 5:24 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
524 PM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN COLUMBUS GROVE 40.92N 84.06W
10/20/2011 M2.78 INCH PUTNAM OH TRAINED SPOTTER
STORM TOTAL RAINFALL THROUGH 400 PM.
&&
EVENT NUMBER IWX1101418
NDMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:04 AM EDT | Frost Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 28 hr |
| Oct 20, 10:22 PM EDT | River Flood Watch | IWX | Putnam | 6 hr |
| Oct 21, 4:36 AM EDT | River Flood Warning | IWX | Putnam | 60 hr |
| Oct 21, 6:00 PM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 28 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.